MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Model Number 365718
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon." (b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that sometime in (b)(6) 2017, a (b)(6), bed ridden, female patient had a foley catheter placed for urine drainage due to urinary incontinence.After a couple of weeks of the catheter being placed, it was noticed by the family that the catheter was leaking.The home health nurse was notified, who came over and checked the balloon on the catheter and inflated the balloon more.Later that same day, the catheter started leaking again and came out of the patient.Several attempts were made by the home health nurse to insert another catheter, but were unsuccessful.The family made arrangements to have the patient transferred to the emergency room at the hospital.After arriving at the hospital, a catheter was inserted into the patient within 10 minutes.The patient was kept for observation and discharged the following morning.Also, it was mentioned by the patient¿s son that his mother passed at home on (b)(6) 2018, which was several weeks after she was discharged from the hospital.The son stated that his mother died due to her chronic medical conditions.The patient¿s death was not related to the device.She had a history of parkinson¿s, was visually impaired and had a pressure wound on her back from being bed bound.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7321471
Report Number1018233-2018-00720
Device Sequence Number13478695
Product Code EZC
UDI-Device Identifier00801741077753
UDI-Public(01)00801741077753
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number365718
Device Catalogue Number365718
Device Lot Number6JP5153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1